Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 11, 2009, 3:57 AM MDT for 7 counties in Nebraska. It took effect at Apr 11, 2009, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2009, 3:57 AM MDT (09:57 UTC)
- In effect from
- Apr 11, 2009, 12:00 PM MDT
- Expired
- Apr 11, 2009, 6:03 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 110957 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 357 AM MDT SAT APR 11 2009 ...BRISK AND GUSTY SOUTH TO SOUTHEAST WINDS THIS AFTERNOON ACROSS THE WESTERN NEBRASKA PANHANDLE... .STRENGTHENING SURFACE LOW PRESSURE ACROSS SOUTH CENTRAL WYOMING WILL COMBINE WITH SURFACE HIGH PRESSURE ACROSS THE CENTRAL UNITED STATES TO PRODUCE A SUFFICIENTLY STRONG PRESSURE GRADIENT ACROSS WESTERN NEBRASKA THIS AFTERNOON. THIS PRESSURE GRADIENT WILL PRODUCE SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. NEZ001>003-019>021-054-055-120000- /O.NEW.KCYS.WI.Y.0011.090411T1800Z-090412T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 357 AM MDT SAT APR 11 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUBIN
1 follow-up statement
000 WWUS75 KCYS 120003 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 603 PM MDT SAT APR 11 2009 ...STRONG SOUTH WINDS WILL CONTINUE TO SLOWLY DECREASE EARLY TONIGHT OVER THE WESTERN NEBRASKA PANHANDLE... .SOUTH WINDS HAVE DECREASED OVER THE WESTERN NEBRASKA PANHANDLE SINCE 5 PM. THE WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH EARLY TONIGHT WITH SPEEDS BETWEEN 10 AND 20 MPH BY LATE EVENING. NEZ001>003-019>021-054-055-120115- /O.CAN.KCYS.WI.Y.0011.000000T0000Z-090412T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 603 PM MDT SAT APR 11 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASED OVER THE WESTERN NEBRASKA PANHANDLE SINCE 5 PM.MOST PLACES AS OF 550 PM WERE REPORTING SUSTAINED WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. THOSE WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH EARLY TONIGHT AND WILL BE BETWEEN 10 AND 20 MPH BY LATE THIS EVENING. THE SOUTH WINDS GUSTED BETWEEN 45 AND 53 MPH OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. $$ WEILAND
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:32 PM MDT, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 9:32 PM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 932 PM MDT FRI APR 10 2009 .UPDATE...FEW SHOWERS/SPRINKLES AT WESTERN EDGE OF CWA WILL LIKELY PERSIST MUCH OF THE NIGHT OUT THERE. MORE RECENTLY...A COUPLE OF OTHER SHOWERS HAVE BEEN TRYING TO MOVE UP FROM NORTH CENTRAL CO INTO AREA SW OF KLAR. JUST MID AND HIGH LEVEL CLOUDINESS ELSEWHERE. HAVE LIMITED COVERAGE TO JUST EASTERN CWA AND ONLY WENT PATCHY FOG LATE TONIGHT AS SSE WINDS ARE ACTUALLY TRANSPORTING LOWER DEW POINT TEMPS OVER WESTERN KS/FAR EASTERN CO INTO OUR CWA. JLH && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT INTO MIDDAY SATURDAY EXCEPT FOR VERY LOCALIZED MVFR CEILINGS/VSBYS IN PATCHY FOG EAST OF INTERSTATE 25. CEILINGS WILL LOWER INTO MVFR CATEGORY IN RAIN AND SNOW SHOWERS SATURDAY AFTERNOON AT KSAA/KRWL WITH THESE CONDITIONS SPREADING WEST TO EAST OVER MUCH OF CWA SATURDAY NIGHT. && .PREV DISCUSSION... /ISSUED 316 PM MDT FRI APR 10 2009/ SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE BROUGHT MOSTLY CLEAR SKIES AND WARMER TEMPERATURES TO THE REGION TODAY. CURRENT SATELLITE IMAGERY SHOWS CUMULUS TOWERS BUILDING IN THE HIGHER TERRAIN WHICH WILL INCREASE IN COVERAGE BRINGING RAIN SHOWERS AND A FEW ISOLATED THUNDERSTORMS TO THAT AREA THROUGH EARLY EVENING. THE RIDGE WILL MOVE INTO THE GREAT PLAINS TONIGHT WITH DEEP SOUTHERLY FLOW MOVING ACROSS THE AREA. SHOULD SEE AREAS OF FOG RETURN TONIGHT IN MOIST SOUTHERLY UPSLOPE FLOW WHICH SHOULD KEEP LOWS TONIGHT A FEW DEGREES WARMER THAN LAST NIGHT. A DEEP UPPER LOW WILL MOVE ACROSS THE SW STATES TONIGHT AND TOMORROW WITH EMBEDDED SHORTWAVE MOVING TOWARD WYOMING AND NEBRASKA IN THE SOUTHERLY FLOW TOMORROW. BROAD AREA OF DIFFLUENCE WILL ALSO BE IN PLACE OVER THE REGION SO SUFFICIENT UPPER LEVEL DYNAMICS WILL LIKELY BE IN PLACE TO PRODUCE MORE NUMEROUS THUNDERSTORMS ACROSS THE MOUNTAINS AND INTO THE WY PLAINS. A SFC TROUGH WILL MOVE ACROSS THE CWA SUNDAY WHICH WILL VEER WINDS TO THE NORTH AND INCREASE CHANCES FOR WIDESPREAD PRECIP. WILL SEE MAINLY RAIN EAST OF THE LARAMIE RANGE DURING THE DAY WITH RAIN-SNOW MIX IN THE HIGHER TERRAIN. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... CIRCULATION AROUND THE SOUTHERN PLAINS STORM SYSTEM WILL PRODUCE LINGERING LIGHT PRECIPITATION MAINLY OVER THE SOUTHEAST HALF OF THE CWA SUNDAY EVENING. HEIGHTS ALOFT THEN BUILD OVER THE CWA WITH THE RESULTING RIDGE AXIS MOVING EAST OF THE CWA TUESDAY MORNING. THE RIDGE ALOFT WILL HELP TO PRODUCE ABOVE NORMAL TEMPERATURES FOR THE CWA MONDAY THROUGH TUESDAY. THE NEXT SHORTWAVE TROUGH INITIALLY IS HANDLED SIMILARLY BY THE MODELS WITH SOME TIMING DIFFERENCES, THE 00Z MODELS AS WELL AS THE 12Z GFS MOVE THE SHORTWAVE TROUGH ACROSS THE CENTRAL AND NORTHERN ROCKIES THROUGH THE MID PART OF NEXT WEEK. AN UPPER LOW IS FORMED OVER THE NORTHERN HIGH PLAINS BY THOSE MODELS BY 00Z THURSDAY. THE 00Z ECMWF IS SLIGHTLY SLOWER THAN THE PAST FEW RUNS OF THE GFS. HOWEVER...MOST OF THE 12Z RUNS WHICH HAVE RECENTLY ARRIVED DIFFER FROM THE 00Z RUNS AND FROM THE 12Z GFS. THE UKMET...ECMWF AND CANADIAN ALL NOW ARE DEVELOPING A LARGE UPPER LOW OVER THE GREAT BASIN BY WEDNESDAY AND THEN MOVING IT SLOWLY SOUTHEAST. MODEL QPF OFF THE 12Z CANADIAN AND ECMWF PRODUCE WIDESPREAD QPF OVER MUCH OF THE CWA WEDNESDAY AND THURSDAY. WITH THIS NEW DEVELOPMENT WILL HOLD OFF ON ANY MAJOR CHANGES TO THE LATER PERIODS OF THE FORECAST. WHATEVER SOLUTION VERIFIES IT DOES LOOKS TO BE A WETTER THAN NORMAL PERIOD AND WILL BUMP UP POPS FOR THOSE DAYS. PRECIPITATION TYPE WILL BE MAINLY RAIN ESPECIALLY DURING THE DAYTIME HOURS WEDNESDAY AND THURSDAY AS MILD AIR IS ASSOCIATED WITH THE DEVELOPING STORM SYSTEM. TEMPERATURES WILL BE ABOVE NORMAL WITH THE EXCEPTION OF WEDNESDAY AND POSSIBLY THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RJM LONG TERM...WEILAND
Hazardous weather outlook, Apr 10, 12:43 PM MDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1243 PM MDT FRI APR 10 2009 NEZ001>003-019>021-054-055-WYZ059>070-111845- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1243 PM MDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION SATURDAY AFTERNOON THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE HIGHER TERRAIN SATURDAY AFTERNOON. SOME SNOW WILL BE THEN BE POSSIBLE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY AS SNOW LEVELS FALL FROM ABOUT 8000-9000 FEET AT SUNSET SATURDAY TO AROUND 5000 FEET BY SUNRISE SUNDAY MORNING. SEVERAL INCHES COULD ACCUMULATE IN THE MOUNTAINS OF SOUTHEAST WYOMING BY LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Apr 11, 2:08 AM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 208 AM MDT SAT APR 11 2009 NEZ001>003-019>021-054-055-111200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 208 AM MDT SAT APR 11 2009 ...LOCALLY GUSTY SOUTH WINDS THE REST OF TONIGHT ACROSS PORTIONS OF WESTERN NEBRASKA... LOCALLY GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THROUGH THE PRE DAWN HOURS TODAY. THESE GUSTY SOUTH WINDS WILL BE MOST PREVALENT FROM CHADRON SOUTH TO SIDNEY WHERE CHADRON HAS HAD SOUTH WINDS OF 25 TO 35 MPH GUSTING NEAR 45 MPH SINCE 11 PM FRIDAY EVENING. THE SOUTH WINDS ARE ASSOCIATED WITH THE LOW LEVEL JET...A COMMON OCCURRENCE ACROSS THE WESTERN HIGH PLAINS DURING THE SPRING AND SUMMER MONTHS. AS SURFACE WINDS DECOUPLE AFTER 400 AM AND THE LOW LEVEL THERMAL INVERSION BECOMES STRONGER...SURFACE WINDS WILL WEAKEN AND DECOUPLE FROM THE STRONGER WINDS ALOFT IN THE LOW LEVEL JET. IF YOU ARE DRIVING ACROSS WESTERN NEBRASKA LATE TONIGHT... PARTICULARLY FROM CHADRON TO SIDNEY...PLEASE WATCH FOR THE GUSTY SOUTH WINDS AND KEEP A FIRM TWO HANDED GRIP ON YOUR STEERING WHEEL TO AVOID LOSING CONTROL OF YOUR VEHICLE. RUBIN
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.